Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Suggest treatment for low hemoglobin and erectile dysfunction

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6311 Questions
I am 73 yrs old male. 4 yrs back my HB levels dropede to 6.5. I got it treated by taking iron injections and in one month the levels raised to 11.2. But again now since a year the levels reached low levels of 9 - 9.5. Is it possible to to increase this to 14 and can it be sustained? Due to this i am not able to walk even 200 mts getting tired and increased palpitation. Sir I am suffering from problem of erectile dysfuncction since five years. I will be thankful to you if you can suggest proper medicine for this. Sir, my diet schedule is 7-30AM coffee, 10-30AM brekfast with 120ml Real Fruite juce orrange or XXXXXXX 12-30PM Tea, 2-30 pm Lunch (pure south indian veg meal with curd), 7 pm light snacks 10-30PM dinner ( 2 or 3 chpati polkas with vegetable / dal and again butter milk). Iam taking Shilajit capsules twice daily since five years. Inspite of all these my energy levels are not increasing and ED problem not getting solved. Please look into the problem an advise me . Regards XXXX
Posted Thu, 20 Mar 2014 in Blood Disorders
Answered by Dr. Vivek Chail 1 hour later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX Thanks for writing in to us. I have read your query in detail. 1. You are concerned about your hemoglobin level and wish to raise it beyond 14. 2. There is an erectile dysfunction problem you are having since last 5 years. 1. Concerning hemoglobin levels, medications in patients with anemia are used based on the cause of the anemia in an elderly person. For unexplained anemia, no treatment has been well studied. Medications include erythropoiesis-stimulating agents, oral mineral supplements (used in mineral deficiencies), and specific factors which increase the red cell generation. Unless a deficiency has been identified as a cause of anemia in an elderly person, no specific dietary intervention will be fruitful. Activity restrictions may be considered for symptomatic anemia in elderly patients who may have active cardiac symptoms until an appropriate cardiac evaluation has been performed. In your case, the hemoglobin level is low most likely due to iron and Vitamin B 12 deficiency. It is recommended that you may take oral iron and folic acid supplements and include green leafy vegetables in your diet. In south Indian diet you may include ragi which is a rich source of iron. Your diet is balanced and please do not worry much. 2. Erectile dysfunction is seen in more than half of population at your age. This is due to the decrease in body functioning with advancing age. Having diabetes can make you more prone to have erectile dysfunction. I suggest you try to control your diabetes in best possible way and have a regular fitness schedule as per your age. There are medications like sildenafil (Viagra) but you must consult a cardiologist before taking it. Taking sildenafil can have major side effects at your age. Shilajit capsule is an ayurvedic preparation and its effect varies in different people. I suggest you also practice some amount of meditation and relaxation to bring down anxiety levels just before having sex. Also try to have an extended foreplay session with your partner and use lubrication jelly if needed. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor